MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 2-apr-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2024-01114 for product thermocool® smart touch® sf bi-directional navigation catheter.(2) mfr # for product lassostar nav circular mapping catheter.
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a lassostar nav circular mapping catheter and the patient experienced pericardial effusion that required pericardiocentesis.After the cryo portion of the case, while mapping with the lassostar nav circular mapping catheter on the posterior wall and roof of the left atrium, the anesthesiologist reported that the patient had low blood pressure.Intracardiac echo (ice) revealed an effusion.A pericardiocentesis was performed, removing 700 cc of fluid.The patient was stable at the time of the call.The physician used a bwi ablation catheter to ablate the cavotricuspid ishmus (cti) line in the right atrium (ra), and was about to ablate on the la roof when the low blood pressure was reported.The physician stated that they believed the issue occurred while mapping the roof with the lassostar catheter.The physician¿s opinion on the cause of this adverse event that it was bwi product malfunction.Doctor claimed he thinks that the lassostar nav circular mapping catheter poked through the roof.But it is really unknown as numerous events took place throughout the procedure that could have caused it.Ablation was performed prior to noting the pericardial effusion, but only in the ra.No evidence of steam pop.No error messages observed on biosense webster equipment during the procedure.Patient fully recovered but stayed overnight at the hospital.Since the location of the pericardial effusion is unknown and it cannot be determined whether the mapping or the ablation catheter is the most suspected device, the event will be conservatively reported on both.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a lassostar nav circular mapping catheter and the patient experienced pericardial effusion that required pericardiocentesis.After the cryo portion of the case, while mapping with the lassostar nav circular mapping catheter on the posterior wall and roof of the left atrium, the anesthesiologist reported that the patient had low blood pressure.Intracardiac echo (ice) revealed an effusion.A pericardiocentesis was performed, removing 700 cc of fluid.The patient was stable at the time of the call.The physician used a bwi ablation catheter to ablate the cavotricuspid ishmus (cti) line in the right atrium (ra), and was about to ablate on the la roof when the low blood pressure was reported.The physician stated that they believed the issue occurred while mapping the roof with the lassostar catheter.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19029718
Report Number2029046-2024-01113
Device Sequence Number17902878
Product Code DRF
UDI-Device Identifier10846835020342
UDI-Public10846835020342
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2024
Device Catalogue NumberD140402
Device Lot Number31040382L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/13/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NEEDLE; CARTO 3 SYSTEM; UNKNOWN CS CATHETER; UNKNOWN GENERATOR; UNKNOWN PUMP; UNK_SMART TOUCH BIDIRECTIONAL SF; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age66 YR
Patient SexMale